Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 38, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 11, 2015, 4:34 PM EDT for Hillsborough County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2015, 4:34 PM EDT (20:34 UTC)
- Expired
- Jul 11, 2015, 5:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:04 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 11, 3:04 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 304 PM EDT SAT JUL 11 2015 .SHORT TERM (TONIGHT-SUNDAY)... WEST CENTRAL AND SOUTHWEST FLORIDA WILL REMAIN ON THE EASTERN EDGE OF A STRONG 50H RIDGE CENTERED OVER THE SOUTHERN PLAINS. A TUTT CELL WILL ALSO PERSIST OVER THE SOUTHERN BAHAMAS...BUT THE BUILDING U/L RIDGE OVER THE SOUTHERN PLAINS WILL SUPPRESS THE TUTT CIRCULATION TO THE SOUTHEAST OF THE REGION...WITH A DEEP U/L RIDGE EXTENDING OVER THE FORECAST AREA. THIS WILL CREATE STRONG SUBSIDENCE OVER WEST CENTRAL AND SOUTHWEST FLORIDA WITH ANOTHER HOT DAY SUNDAY WITH HIGHS IN THE LOWER TO MID 90S. TEMPS POSSIBLY A DEGREE OR TWO WARMER THAN TODAY...EXCEPT FOR AREAS NEAR THE COAST DUE TO THE ONSHORE FLOW. A WEAK SURFACE TROUGH WILL SINK OVER THE SOUTHEAST U.S. AND FLORIDA ON SUNDAY WHICH WILL CREATE WEST TO SOUTHWEST BOUNDARY LAYER FLOW ACROSS THE FORECAST AREA. THIS WILL ALSO ALLOW THE DEEPER MOISTURE CURRENTLY TO THE NORTH TO SAG SOUTH OVER THE FORECAST AREA. THE ONSHORE FLOW WILL PROMOTE ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING OVER THE COASTAL COUNTIES DURING THE MORNING HOURS...PUSHING EAST AND INCREASING IN AREAL COVERAGE OVER THE INTERIOR DURING THE MID TO LATE AFTERNOON. STRONG INSOLATION COMBINED WITH BOUNDARY COLLISIONS COULD GENERATE A PULSE STRONG/SEVERE THUNDERSTORM DURING THE MID/LATE AFTERNOON WITH THE BEST CHANCE OVER THE INTERIOR. .LONG TERM (SUNDAY NIGHT-SATURDAY)... MID/UPPER-LEVEL RIDGING WILL REMAIN CENTERED ACROSS THE SOUTH- CENTRAL U.S. THROUGH MUCH OF NEXT WEEK WITH UPPER TROUGHING ALONG THE EASTERN SEABOARD. AT THE SURFACE...THE RIDGE AXIS WILL REMAIN SOUTH OF THE AREA WITH TROUGHING TO THE NORTH EARLY IN THE WEEK...WITH A WEST TO SOUTHWEST FLOW IN PLACE. THIS WILL GIVE US ISOLATED TO SCATTERED LATE NIGHT AND EARLY MORNING CONVECTION OUT OVER THE GULF TRANSITIONING OVER INLAND AREAS BY LATER IN THE AFTERNOON. THERE ARE STILL SOME MODEL DIFFERENCES AS FAR AS THE EAST COAST TROUGH AND THE POSITION OF THE SURFACE RIDGE AXIS TOWARD THE END OF THE PERIOD...BUT IT DOES APPEAR THAT IT WILL STAY GENERALLY SOUTH OF THE AREA...MORE OVER SOUTH FLORIDA. THIS WOULD CONTINUE THE WEST FLOW AND THE SAME CYCLE WHICH WOULD HAVE THE BEST RAIN CHANCES OVER THE GULF AND COASTAL AREAS DURING THE LATE NIGHT AND MORNING HOURS AND THE INTERIOR AND EASTERN PART OF THE STATE DURING THE AFTERNOON AND EVENING. TEMPERATURES WILL REMAIN NEAR NORMAL...BUT OVERNIGHT LOWS MIGHT BE A BIT ABOVE NORMAL WITH THE WEST TO SOUTHWEST FLOW IN PLACE. && .AVIATION... VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE REGION WITH LOCAL MVFR CIGS AND IFR VSBYS. BEST CHANCE OF THUNDERSTORMS IMPACTING TERMINALS WILL BE VCNTY TPA/LAL/FMY/RSW BETWEEN 19-00Z. && .MARINE... WINDS WILL REMAIN LESS THAN 15 KNOTS WITH SEAS LESS THAN 4 FEET THROUGH THE PERIOD. PREDOMINATELY ISOLATED/SCATTERED LATE NIGHT THUNDERSTORMS OVER THE WATERS WILL CREATE LOCALLY GUSTY WINDS AND ROUGH SEAS. && .FIRE WEATHER... NO FIRE WEATHER HAZARDS EXPECTED. RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL LEVELS EACH AFTERNOON THROUGH EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TPA 79 94 79 91 / 20 30 20 40 FMY 76 95 76 92 / 10 30 30 30 GIF 76 96 76 94 / 20 40 30 50 SRQ 77 93 77 91 / 20 30 20 40 BKV 74 95 74 92 / 30 30 30 40 SPG 80 93 79 91 / 20 30 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...13/OGLESBY LONG TERM...05/CARLISLE MARINE...13/OGLESBY DECISION SUPPORT...05/CARLISLE
Hazardous weather outlook, Jul 11, 3:54 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 354 PM EDT SAT JUL 11 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-120000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 354 PM EDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... DRIER AIR WILL CONTINUE TO SUPPRESS THE OVERALL THUNDERSTORM DEVELOPMENT...ESPECIALLY TO THE SOUTH OF THE INTERSTATE 4 CORRIDOR. ALTHOUGH THE COVERAGE OF STORMS MAY BE LOWER THAN A TYPICAL SUMMER DAY...THOSE THUNDERSTORMS THAT DO DEVELOP WILL ENCOUNTER AN ENVIRONMENT THAT IS FAVORABLE FOR LOCALIZED DAMAGING WIND GUSTS. THIS ENHANCED THREAT FOR DAMAGING WINDS WILL BE HIGHER THROUGH THE EARLY EVENING HOURS THAN IS TYPICALLY SEEN IN THE SUMMER. AS ALWAYS...FREQUENT LIGHTNING...SMALL HAIL...AND BRIEF HEAVY RAINFALL WILL ALSO BE A THREAT WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... THE SURFACE RIDGE AXIS WILL SHIFT SOUTH WITH A MORE SOUTHWEST TO WEST FLOW SETTING UP AND DEEPER MOISTURE RETURNING. THIS WILL LEAD TO SCATTERED THUNDERSTORMS EACH DAY STARTING OUT OVER THE COASTAL WATERS AND NEAR THE COAST EACH MORNING THEN MIGRATING INLAND AND ACROSS THE FLORIDA PENINSULA EACH AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MROCZKA
In the hours before
Local storm report, Jul 11, 11:22 AM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1122 AM EDT SAT JUL 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND GST SOUTHWEST INTERNAT 26.54N 81.76W
07/09/2015 M47 MPH LEE FL ASOS
ASOS STATION SOUTHWEST FLORIDA INTERNATIONAL
AIRPORT /RSW/
&&
NWS TAMPA BAY RUSKIN FL
IRIS SYSTEMSpecial weather statement, Jul 11, 3:00 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 300 PM EDT SAT JUL 11 2015 FLZ148-149-248-249-111945- INLAND HERNANDO-COASTAL HERNANDO-COASTAL PASCO-INLAND PASCO- 300 PM EDT SAT JUL 11 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HERNANDO AND CENTRAL PASCO COUNTIES... AT 259 PM EDT...A STRONG THUNDERSTORM WAS NEAR SPRING HILL...MOVING SOUTH AT 20 MPH. WINDS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRING HILL...LUTZ...TIMBER PINES...LAND O' LAKES...LAND O LAKES... KEYSTONE...EAST LAKE...MASARYKTOWN...TRINITY...MOON LAKE...SHADY HILLS...ODESSA...JAY B STARKEY WILDERNESS PARK...GOWERS CORNER... CHEVAL AND WESLEY CHAPEL. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2847 8261 2845 8241 2817 8240 2817 8270 TIME...MOT...LOC 1859Z 006DEG 17KT 2839 8252 EO
Special weather statement, Jul 11, 4:15 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
415 PM EDT SAT JUL 11 2015
FLZ151-251-112100-
INLAND HILLSBOROUGH FL-COASTAL HILLSBOROUGH FL-
INLAND HILLSBOROUGH FL-COASTAL HILLSBOROUGH FL-
415 PM EDT SAT JUL 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HILLSBOROUGH COUNTY
UNTIL 500 PM EDT...
AT 414 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EAST LAKE-ORIENT PARK...OR NEAR TEMPLE TERRACE...MOVING SOUTH AT 30
MPH.
SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TAMPA...TEMPLE TERRACE...BRANDON...LUTZ...FISH HAWK...RIVERVIEW...
EAST LAKE-ORIENT PARK...TAMPA INTERNATIONAL AIRPORT...EGYPT
LAKE-LETO...UNIVERSITY...PALM RIVER-CLAIR MEL...MACDILL AIR FORCE
BASE...LAKE MAGDALENE...GREATER CARROLLWOOD...GREATER NORTHDALE...
TOWN 'N' COUNTRY...CITRUS PARK...WEST PARK...DAVIS ISLANDS AND PETER
O KNIGHT AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.
&&
LAT...LON 2814 8250 2813 8231 2780 8222 2781 8240
2782 8239 2785 8239 2785 8241 2788 8240
2790 8244 2793 8246 2790 8249 2783 8247
2784 8254 2794 8253 2798 8258
TIME...MOT...LOC 2014Z 357DEG 25KT 2800 8242Special weather statement, Jul 11, 4:31 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
431 PM EDT SAT JUL 11 2015
FLZ050-112115-
PINELLAS FL-
431 PM EDT SAT JUL 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PINELLAS COUNTY UNTIL
515 PM EDT...
AT 431 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TAMPA TO WEST AND EAST
LEALMAN...AND MOVING SOUTH AT 40 MPH.
DIME SIZE HAIL...FREQUENT LIGHTNING...AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LARGO...PINELLAS PARK...SEMINOLE...SAINT PETERSBURG...DOWNTOWN SAINT
PETERSBURG...ST. PETERSBURG...ST. PETE BEACH...TIERRA VERDE...BAY
PINES...SOUTH HIGHPOINT...WEST AND EAST LEALMAN...RIDGECREST...
GANDY...FEATHER SOUND...GULFPORT...TREASURE ISLAND...KENNETH CITY...
SOUTH PASADENA...MADEIRA BEACH AND REDINGTON SHORES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.
&&
LAT...LON 2791 8280 2794 8272 2786 8260 2782 8259
2771 8263 2770 8268 2763 8270 2762 8272
2765 8274 2761 8274 2773 8275 2773 8274
2770 8272 2774 8269 2775 8276 2783 8275
2779 8279 2783 8280 2782 8283
TIME...MOT...LOC 2031Z 015DEG 33KT 2795 8249 2781 8267The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:00 PM EDT | Special Weather Statement | TBW | Pasco | 45 min |
| Jul 11, 4:15 PM EDT | Special Weather Statement | TBW | Hillsborough | 45 min |
| Jul 11, 4:24 PM EDT | Special Marine Warning | TBW | 66 min | |
| Jul 11, 4:31 PM EDT | Special Weather Statement | TBW | Pinellas | 44 min |
| Jul 11, 5:06 PM EDT | Special Weather Statement | TBW | Manatee | 39 min |
| Jul 11, 5:57 PM EDT | Special Weather Statement | TBW | Polk | 48 min |
| Jul 11, 6:09 PM EDT | Special Weather Statement | TBW | Citrus, Hernando | 51 min |
| Jul 11, 6:11 PM EDT | Special Weather Statement | TBW | Levy | 34 min |
| Jul 11, 7:08 PM EDT | Special Weather Statement | TBW | Hernando | 52 min |
| Jul 11, 7:37 PM EDT | Special Weather Statement | TBW | Polk | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.